What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 5, 2:44 PM EST, 2 hours earlier.
Area forecast discussion, Apr 5, 2:44 PM EST, 2 hours before
Area Forecast Discussion
National Weather Service Wilmington OH
344 PM EDT Wed Apr 5 2017
.SYNOPSIS...
A low pressure system over the mid Mississippi Valley will move
northeast into northern Ohio tonight, bringing showers and
thunderstorms to the area. A much cooler airmass will settle
into the region Thursday into Friday with rain on Thursday
changing to snow Thursday night before tapering off on Friday. A
drier airmass and warmer temperatures will return for the
weekend.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Low pressure was located near St. Louis MO early this afternoon,
with a warm front extending eastward through central Kentucky.
While the CWA is north of the warm front at 19Z, this warm front
is expected to lift to the north as low pressure moves
through/into southern IL/southern IN through the evening hours.
Dewpoints have already begun to increase across the area, and
this trend is expected to continue over the next several hours
with dewpoints reaching at least into the mid 50s across much
of the area by 00z. The combination of increased
moisture/instability and deep shear ahead of low pressure will
promote an increase in convective development through 21Z. An
uptick of convective coverage had already been noted across
central Kentucky and this will expand east/northeast over the
next few hours.
Convection will initially be characterized by discrete cells
/supercells/ with all types of severe weather possible. The
greatest risk area will reside across southeast IN/southwest
OH/northern KY particularly in the 5pm to 9pm time frame.
Eventually, a more linear mode may be favored as depicted by
several high resolution models. The severe risk will likely
continue across the CWA through mid evening, but should wane
later in the evening across the eastern portion of the CWA with
weaker instability.
After midnight, the low is forecast to make it into northwest
Ohio and while the severe threat should be over, some showers
are expected in association with the low.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
The low will slowly move across northern Ohio Thursday before
lifting into New York state Thursday night. Wrapping around the
low, periodic showers are expected during the daytime Thursday.
In addition, a tightening pressure gradient will lead to gusty
winds. The magnitude of the jet could promote wind gusts near
wind advisory criteria but confidence is not quite high enough
to issue an advisory yet. HWO will continue to mention.
Cold advection will also settle in on Thursday, making for
cooler temperatures. And the atmosphere will cool enough where
precipitation associated with wrap around moisture will
transition from rain to snow. Accumulations around or slightly
above an inch may be possible across portions of central Ohio,
with lower amounts to the south.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Amplified mid and upper level flow pattern with large low over the
eastern Great Lakes at the beginning of the long term forecast
period. This low will translate east into New England Friday with
ongoing snow changing to rain and coming to an end. Any snow Friday
morning will be light and only expected to be a tenth or two over
ILN/s northeast counties. Breezy conditions especially early on
Friday with northwest winds of 15 to 25 kts. Temperatures to be 10
to 15 degrees below normal with highs Friday ranging from the lower
40s northeast to near 50 southwest.
Surface high pressure will build across the region on Saturday
offering dry weather. Temperatures will moderate close to normal,
ranging from the mid 50s northeast to the lower 60s southwest.
Large mid/upper level ridge to build over the region with a good
southerly low level flow developing on the back side of retreating
surface high pressure late in the weekend. This will provide
continued dry weather and a warming trend. Highs on Sunday to warm
to readings around 10 degrees above normal, ranging from the upper
60s northeast to the lower 70s southwest.
Mid level flow to back early next week ahead of trof moving into the
upper MS Vly. WAA pattern to continue with an increase in moisture.
Model solutions a little slower and will hold off on any mention of
showers until Monday night. On the warm side of the system
temperatures expect to be 10 to 15 degrees above normal, with highs
on Monday ranging from the lower 70s northwest to the mid 70s
southeast.
Will continue chance of showers and add a mention of thunder during
the day Tuesday with marginal instability indicated. Highs Tuesday
continue above normal, ranging from the upper 60s northwest to the
lower 70s southeast. High pressure to build in Wednesday drying out
the region. Temperatures will be closer to normal with highs from
the upper 50s northeast to the lower 60s southwest.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Mid clouds cover much of the area at 17Z, with the closest
thunderstorms over Indiana, but expect additional thunderstorm
development to occur in the 19-21Z time frame as the lower
levels moisten up ahead of low pressure. Confidence is
reasonably high that thunderstorms will affect all terminals
during the late afternoon and evening.
In addition to VCTS, have allowed for a 3 hour window for the
most likely time of thunderstorm occurrence for each terminal.
At this time, only have MVFR vis in the TEMPO groups, but as
storms develop and we can better pinpoint the details/impacts
at any one terminal, amendments will be issued for possible
lower vis and wind gusts.
Main convection should be east of the Columbus terminals by 03z,
then expect at least MVFR cigs to develop for the overnight
along with scattered showers. Some guidance suggests a period of
IFR cigs late tonight/early Thursday but didn't have enough
confidence to go that low.
MVFR cigs may linger well into Thursday, along with the chance
for showers. Wind gusts will also increase, perhaps at or above
35 knots particularly around the Cincinnati terminals during the
afternoon.
OUTLOOK...MVFR ceilings are likely late Thursday into Friday
with MVFR visibilities also possible. Wind gusts of 30-40 knots
will be possible Thursday afternoon into Thursday evening.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...BPP/AR
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...AR
AVIATION...BPP
Hazardous weather outlook, Apr 5, 2:55 PM EST, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
355 PM EDT Wed Apr 5 2017
OHZ026-034-035-043>046-052>056-064-065-074-062000-
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Champaign-
Clark-Madison-Franklin OH-Licking-Pickaway-Fairfield-Hocking-
355 PM EDT Wed Apr 5 2017
This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.
.DAY ONE...This Afternoon and Tonight.
Thunderstorms are expected across the area during the late afternoon
and evening. A few of the storms may be severe, capable of producing
large hail, damaging wind gusts and isolated tornadoes. Heavy
rainfall could also produce localized flash flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Wind gusts of 35 to 45 MPH are expected on Thursday afternoon into
evening.
Snow is expected Thursday night into Friday morning, with
accumulations around one inch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed later this afternoon and
evening.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051-060>063-070>073-
077>082-088-062000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Miami-Preble-
Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Ross-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
355 PM EDT Wed Apr 5 2017
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...This Afternoon and Tonight.
Thunderstorms are expected across the area during the late afternoon
and evening. Some of the storms will likely be severe, capable of
producing large hail, damaging wind gusts and tornadoes. Heavy
rainfall could also produce localized flash flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Wind gusts of 35 to 45 MPH are expected on Thursday afternoon into
evening.
Snow is expected late Thursday night into Friday morning, with
accumulations of generally under an inch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed later this afternoon and
evening.
In the hours before
Special weather statement, Apr 5, 3:49 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Wilmington OH
449 PM EDT WED APR 5 2017
OHZ061-052115-
Montgomery OH-
449 PM EDT WED APR 5 2017
...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY COUNTY UNTIL 515 PM
EDT...
At 448 PM EDT, radar indicated a strong thunderstorm near Miamisburg,
moving northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Locations impacted include...
Dayton, Kettering, Huber Heights, Trotwood, Miamisburg, Vandalia,
Englewood, Moraine, Oakwood, West Carrollton, Riverside, Clayton,
Union, Brookville, Germantown, New Lebanon, Farmersville, Shiloh,
Fort Mckinley and Northview.
This includes the following Interstates...
I-70 in Ohio between mile markers 23 and 37.
I-75 in Ohio between mile markers 45 and 64.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3991 8438 3991 8417 3989 8416 3988 8415
3988 8413 3979 8411 3964 8421 3959 8447
3972 8448
TIME...MOT...LOC 2048Z 223DEG 40KT 3967 8439
HatzosSpecial weather statement, Apr 5, 3:57 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
457 PM EDT WED APR 5 2017
INZ058-066-052130-
Fayette IN-Franklin IN-
457 PM EDT WED APR 5 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN AND
FAYETTE COUNTIES UNTIL 530 PM EDT...
At 457 PM EDT, radar indicated a strong thunderstorm near Lake
Santee, moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Locations impacted include...
Connersville, Glenwood, Lake Santee, Blooming Grove, Columbia,
Metamora, Bunker Hill, Laurel, Alquina, Andersonville, Hamburg,
Alpine, Nulltown, Peppertown, Everton, Buena Vista, Springersville
and Falmouth.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3975 8530 3975 8527 3966 8504 3953 8504
3940 8515 3934 8530
TIME...MOT...LOC 2057Z 219DEG 33KT 3946 8535
HatzosSpecial weather statement, Apr 5, 4:05 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
505 PM EDT WED APR 5 2017
INZ058-059-066-052130-
Fayette IN-Union IN-Franklin IN-
505 PM EDT WED APR 5 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN COUNTY IN
SOUTHEASTERN INDIANA...UNION AND SOUTHEASTERN FAYETTE COUNTIES IN
EAST CENTRAL INDIANA UNTIL 530 PM EDT...
At 505 PM EDT, radar indicated a strong thunderstorm 7 miles north of
Brookville, moving north at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Connersville, Liberty, Salem, Waterloo, Blooming Grove, Brownsville,
Dunlapsville, Whitewater State Park, Alquina, Mounds State Recreation
Area, Billingsville, Mettel Field, Clifton, Everton and
Springersville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3947 8490 3945 8509 3971 8516 3972 8487
TIME...MOT...LOC 2105Z 182DEG 27KT 3953 8500
Hatzos
Special weather statement, Apr 5, 4:08 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
508 PM EDT WED APR 5 2017
OHZ051-061-052145-
Montgomery OH-Miami OH-
508 PM EDT WED APR 5 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONTGOMERY AND SOUTHERN
MIAMI COUNTIES UNTIL 545 PM EDT...
At 507 PM EDT, radar indicated a strong thunderstorm over Trotwood,
moving northeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Locations impacted include...
Dayton, Huber Heights, Troy, Trotwood, Vandalia, Englewood, Tipp
City, West Milton, Brown, Riverside, Clayton, Union, New Lebanon,
Shiloh, Ginghamsburg, Fort Mckinley, Phoneton, Haven View, Northview
and Drexel.
This includes the following Interstates...
I-70 in Ohio between mile markers 25 and 40.
I-75 in Ohio between mile markers 52 and 72.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4001 8404 3998 8404 3984 8408 3983 8409
3978 8410 3973 8421 3972 8441 4002 8432
TIME...MOT...LOC 2107Z 212DEG 30KT 3978 8431
HatzosSpecial weather statement, Apr 5, 4:36 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
536 PM EDT WED APR 5 2017
OHZ051-052-052215-
Champaign OH-Miami OH-
536 PM EDT WED APR 5 2017
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CHAMPAIGN AND
EASTERN MIAMI COUNTIES UNTIL 615 PM EDT...
At 536 PM EDT, radar indicated a strong thunderstorm over Tipp City,
moving northeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Locations impacted include...
Troy, Tipp City, St. Paris, Christiansburg, Fletcher, Casstown, Haven
View and Grayson.
This includes I-75 in Ohio between mile markers 68 and 77.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4017 8393 4004 8403 4004 8404 4002 8404
3995 8409 3996 8431 4019 8417
TIME...MOT...LOC 2136Z 204DEG 32KT 3997 8418
HatzosNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 679150, 679142, 679151, 679152, 679264, 679296, 679267, 679285, 679143, 679144, 679145, 679286, 679287, 679268, 679148, 679146, 679270, 679149, 679271, 679272, 679273, 679274, 679147, 679275, 679276, 679277, 679278, 679279, 679280, 679281, 679315, 679282, 679283, 679295, 679289, 679288, 679290, 679293, 679294, 679292, and more.